MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-15
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422); Syncope/Fainting (4411)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The additional nc trek device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic totally occluded lesion in an unspecified artery.The 3.5x8mm and 3.5x15mm nc trek balloon dilatation catheters (bdc) were inflated once up to 10 atmospheres (atms) and negative was held for 5 seconds to deflate the balloons, however, the balloons could not be deflated.There was no difficulty removing the stylet or protective sheath and the devices were prepared (air aspiration) outside the anatomy prior to use.Contrast mix used was per instructions for use.The devices were withdrawn fully inflated.The patient had no flow in the artery and hypotension occurred.Adenosine was administered intravenously and another balloon was used for post dilatation.Vasovagal sycope also occurred that needed time to treat and recover which caused a delay in the procedure.The patient improved and there was no prolonged hospitalization.No additional information was provided.
 
Additional Manufacturer Narrative
Date of event has been estimated.Visual and functional inspections were performed on the returned device.The reported failure to deflate could not be confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents/complaints from this lot.The reported patient effects of hypotension and occlusion are listed in the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use as known patient effects.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported patient effects of delay to treatment/therapy, unexpected medical intervention and medication required appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of hypotension, obstruction/occlusion and syncope/fainting and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13315458
Report Number2024168-2022-00724
Device Sequence Number19999317
Product Code LOX
UDI-Device Identifier08717648151989
UDI-Public08717648151989
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1012451-15
Device Catalogue Number1012451-15
Device Lot Number10610G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown